Hail, Sevier
- When
- June 22, 11:35 AM EST
- Where
- Sevier County, Pittman Center
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.767, -83.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 22, 9:30 AM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 AM EDT FRI JUN 22 2001 FORECAST ON TRACK. NO UPDATE PLANNED. EARLIER AND ONGOING CONVECTION COUPLED WITH THICKENING CLOUD COVER...HOLDING TEMPS AND INSTABILITY DOWN. COLD CORE AND VORT MAX TO OUR WEST APPEARS SLIGHTLY FARTHER SOUTH AND COOLER THAN PREVIOUS PROGS. MODELS SEEM TOO OPTIMISTIC IN WEAKENING SHORT WAVE LATER TODAY. BEST POTENTIAL VORTICITY HOLDS OFF UNTIL @THIS EVENING AND TONIGHT. TONIGHTS POPS LIKELY TO BE MORE WIDESPREAD THAN PREVIOUS RUNS BUT WILL HOLD OFF ON SECOND PERIOD UPDATE FOR NOW. .MRX... NC...NONE. TN...NONE. VA...NONE. SON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1023 AM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM COUNTYWIDE TN WIND DAMAGE
06/21/01 MORGAN NUMEROUS TREES REPORTED
DOWN COUNTYWIDE. REPORTED
BY COUNTY HIGHWAY
DEPARTMENT AND POWER
COMPANY.
FERRELLSUMMARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1035 AM EDT FRI JUN 22 2001
...SUMMARY OF EVENT ON 06/21/01...
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 1 W HUNTSVILLE TN WIND DAMAGE
06/21/01 SCOTT TREES DOWN. REPORTED BY
SPOTTER.
0800 PM ROBBINS TN WIND DAMAGE
06/21/01 SCOTT TREES DOWN. REPORTED BY
DISPATCH.
0810 PM COUNTYWIDE TN WIND DAMAGE
06/21/01 MORGAN NUMEROUS TREES REPORTED
DOWN COUNTYWIDE. REPORTED
BY COUNTY HIGHWAY
DEPARTMENT AND POWER
T COMPANY.
FERRELLNCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1158 AM EDT FRI JUN 22 2001 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...FOR SOUTHWEST VIRGINIA...EAST TENNESSEE...AND SOUTHWEST NORTH CAROLINA. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS OF 50 MPH OR HIGHER. A FEW STORMS MAY ALSO PRODUCE HAIL UP TO DIME TO QUARTER SIZE. SOME LOCALLY VERY HEAVY RAINS CAN BE EXPECTED... POSSIBLY UP TO 2 INCHES OR MORE...LEADING TO MINOR FLOODING OF LOW LYING AREAS. A MOIST AND UNSTABLE AIRMASS...AHEAD OF A SLOW EASTWARD MOVING COLD FRONT...WILL KEEP CONDITIONS FAVORABLE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...THIS AFTERNOON AND EVENING. MOVEMENT WILL BE NORTHEAST AT AROUND 35 MPH. THUNDERSTORMS SHOULD DIMINISH FROM THE WEST EARLY TONIGHT...AS THE COLD FRONT MOVES THROUGH PARTS OF THE REGION. EMERGENCY MANAGEMENT AND LAW ENFORCEMENT AGENCIES SHOULD MONITOR WEATHER DEVELOPMENTS TODAY. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY INTO THE EVENING HOURS. STAY TUNED TO THIS STATION FOR LATER STATEMENTS...OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. GH
The Knoxville radar (KMRX), 45 km away, was scanning. The volume nearest the first event began at 16:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251857.